Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 11, 2021, 2:33 PM CDT for Coffee County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 2:33 PM CDT (19:33 UTC)
- Expired
- Jul 11, 2021, 3:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 38 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 888 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967 WWUS82 KTAE 111933 SPSTAE Special Weather Statement National Weather Service Tallahassee FL 233 PM CDT Sun Jul 11 2021 ALZ065-066-112015- Dale AL-Coffee AL- 233 PM CDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALE AND NORTHEASTERN COFFEE COUNTIES UNTIL 315 PM CDT... At 232 PM CDT, Doppler radar was tracking a strong thunderstorm near New Brockton, or 8 miles west of Enterprise, moving northeast at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Elba, Enterprise, Fort Rucker, New Brockton, Ariton, Mixons Crossroads, Lowry Mill, Camp Humming Hills, Clintonville, Wise Mill, Roeton, Camp Alaflo Bsa, Clowers Crossroads, Arcus, Hwy 231 Pea River Bridge, Woodland Grove Church, Jack, Java, Chestnut Grove and Richburg. LAT...LON 3162 8564 3129 8591 3136 8604 3162 8605 TIME...MOT...LOC 1932Z 204DEG 32KT 3135 8596 $$ JM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 2:29 PM CDT, 4 minutes earlier.
Area forecast discussion, Jul 11, 2:29 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
329 PM EDT Sun Jul 11 2021
.NEAR TERM [Through Monday]...
An upper level Low is centered to our Northwest over Missouri with
and upper level Ridge over the Western Atlantic. A Surface High is
centered over the northeast Gulf of Mexico. Mainly southerly flow at
the surface will prevail for today, then shifting to the southeast
overnight as the upper level ridge expands westward.
Showers and thunderstorms are in the forecast for today with PoPs
ranging from 40-70 percent, highest PoPs for our AL and GA counties
this afternoon. Gusty winds could be possible with these storms.
With the change to Southeasterly flow by Monday, the storms that
develop Monday will arrive along the Atlantic sea breeze from the
East.
High temperatures today and tomorrow will be in the upper 80s to low
90s, with lows in the low to mid 70s.
.SHORT TERM [Monday Night Through Tuesday Night]...
Subtropical ridge axis will shift a little to the north by
Tuesday, with the low-level flow becoming more southeasterly. With
precipitable water still in the 1.8-1.9 inch range, this will
support scattered coverage of afternoon storms. May see a bit
later start with the southeasterly flow, allowing afternoon
temperatures to reach the lower 90s.
.LONG TERM [Wednesday Through Sunday]...
A weak tropical wave will move into the northeastern Gulf on
Wednesday, bringing in a slug of higher PWATS with it. This
should yield a little higher coverage of convection for Wednesday
across the area. As the wave exits on Thursday, PoPs should drop
back down a bit. By late in the week, the subtropical ridge is
forecast to build in stronger, yielding some warmer temperatures
(highs pushing the mid-90s in a few locations), and PoPs dropping
below climo for a few days.
&&
.AVIATION...
[Through 18Z Monday]
Showers and thunderstorms are expected for this afternoon into the
evening. Mostly MVFR cigs, but with scattered clouds for this
period. DHN and ABY terminals may fall to IFR cigs by daybreak
Monday, due to low stratus. Showers and thunderstorms are possible
again tomorrow through the end of the TAF period.
&&
.MARINE...
Southeasterly winds are expected to prevail through most of the
upcoming week, with speeds below 15 knots outside of scattered
showers and thunderstorms. Seas should generally be 1 to 3 feet.
&&
.FIRE WEATHER...
Showers and thunderstorms activity will continue through this
afternoon and evening. Minimum RH values are expected to be in the
50 and 60 percent range tomorrow and Tuesday with transwinds of 5-10
knots. While not quite meeting the criteria, dispersion values on
Monday across central Georgia, close to the Alabama border will have
to be monitored closely for values possibly reaching over 75.
&&
.HYDROLOGY...
The Steinhatchee River crested yesterday afternoon, just below
moderate flood stage. The Fenholloway River has crested upstream
of Perry, and will slowly fall through the next week. Flooding is
forecast on the lower Suwannee River late in the week with
contributions from the already flooded Santa Fe and Elsa's
rainfall. Rock Bluff could possibly reach flood stage late this
week along with downstream Manatee Springs.
No significant rainfall events are anticipated through the next 5
days, so additional concerns are low but as usual for summer
rainfall, some low end concerns exist should any afternoon storms
train over these flooded basins.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 89 72 90 73 / 30 40 20 60 20
Panama City 76 87 73 87 74 / 30 40 20 50 20
Dothan 72 88 70 88 71 / 30 60 20 60 10
Albany 73 91 72 91 72 / 30 40 20 60 10
Valdosta 72 90 71 91 72 / 50 40 20 60 10
Cross City 73 91 72 90 72 / 50 50 20 70 20
Apalachicola 76 85 75 86 76 / 30 40 20 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM CDT this evening for South
Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Montgomery
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Montgomery
MARINE...Camp
FIRE WEATHER...Montgomery
HYDROLOGY...CampIn the hours before
Special weather statement, Jul 11, 1:19 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
219 PM EDT Sun Jul 11 2021
GAZ122-124-111845-
Randolph GA-Terrell GA-
219 PM EDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDOLPH AND
NORTHWESTERN TERRELL COUNTIES UNTIL 245 PM EDT...
At 218 PM EDT, Doppler radar was tracking a strong thunderstorm near
Weston, or 11 miles southwest of Preston, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Parrott, Chambliss and Brooksville.
LAT...LON 3196 8444 3193 8440 3178 8461 3191 8476
3192 8475 3192 8469 3193 8468 3192 8468
3192 8445 3194 8444
TIME...MOT...LOC 1818Z 227DEG 28KT 3191 8462
JMSpecial weather statement, Jul 11, 2:20 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
220 PM CDT Sun Jul 11 2021
ALZ065-068-111945-
Coffee AL-Geneva AL-
220 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COFFEE AND WESTERN
GENEVA COUNTIES UNTIL 245 PM CDT...
At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Samson, or 13 miles northeast of Florala, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Samson, Coffee Springs, Earlytown, Hacoda, Chancellor, Spears, Pera,
Weeks, Sellersville, Lytle, Lucile, Marl, Ino, Turner Crossroads,
Central City, Logan Field Municipal A/P, Battens Crossroads, Goodman,
Ganer and Holley Store.
LAT...LON 3116 8619 3137 8601 3118 8578 3099 8606
3099 8615 3103 8619
TIME...MOT...LOC 1920Z 224DEG 23KT 3108 8612
JMSpecial weather statement, Jul 11, 2:33 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tallahassee FL 233 PM CDT Sun Jul 11 2021 ALZ065-066-112015- Dale AL-Coffee AL- 233 PM CDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALE AND NORTHEASTERN COFFEE COUNTIES UNTIL 315 PM CDT... At 232 PM CDT, Doppler radar was tracking a strong thunderstorm near New Brockton, or 8 miles west of Enterprise, moving northeast at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Elba, Enterprise, Fort Rucker, New Brockton, Ariton, Mixons Crossroads, Lowry Mill, Camp Humming Hills, Clintonville, Wise Mill, Roeton, Camp Alaflo Bsa, Clowers Crossroads, Arcus, Hwy 231 Pea River Bridge, Woodland Grove Church, Jack, Java, Chestnut Grove and Richburg. LAT...LON 3162 8564 3129 8591 3136 8604 3162 8605 TIME...MOT...LOC 1932Z 204DEG 32KT 3135 8596 JM
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 10:22 AM CDT | Rip Current Statement | TAE | Walton | 12 hr |
| Jul 11, 6:49 PM CDT | Special Weather Statement | TAE | Walton | 41 min |
| Jul 10, 7:00 PM CDT | Special Weather Statement | TAE | Lowndes | 30 min |
| Jul 10, 7:03 PM CDT | Special Weather Statement | TAE | Colquitt, Mitchell | 42 min |
| Jul 10, 7:29 PM CDT | Special Weather Statement | TAE | Lowndes | 31 min |
| Jul 11, 1:19 PM CDT | Special Weather Statement | TAE | Terrell | 26 min |
| Jul 11, 2:20 PM CDT | Special Weather Statement | TAE | Geneva | 25 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.